MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036181650
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during coil insertion with considerable speed in and out caused the coil (subject device) to stretch at distal.After that, subsequent attempts were made to retrieve the coil (subject device); however, it was difficult.A snare and forceps type was used to retrieve the coil (subject device).Eventually, it was retrieved without remaining in the body, but a thrombus was confirmed in the inguinal region.The causal relationship between the coil (subject device) and the thrombus was unknown.The patient was re-treated at a later date.The thrombus was successfully treated and the re-treatment was completed.There was a surgical delay for four hours.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.Due to the automated mes (manufacturing execution system) system, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that no damage was noted to the packaging prior to opening the packaging.The device was prepared for use as per the directions for use.However, continuous flush was not set up and maintained throughout the clinical procedure, excessive force was applied while advancing the coil and the coil was not advanced slowly and gently.The patient¿s anatomy was described as 'very meandering'.The tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter.An assignable cause of use error will be assigned to this complaint, as there was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user.
 
Event or Problem Description

Brand Name
TARGET XXL 360 16MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14379962
Report Number3008881809-2022-00220
Device Sequence Number4990485
Product Code HCG
UDI-Device Identifier07613327128352
UDI-Public07613327128352
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberM0036181650
Device Catalogue NumberM0036181650
Device Lot Number23039724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown